MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400502S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 5mm 2cm powerflex pro ruptured before nominal pressure was reached.After that, it was expanded with the same size balloon, and the procedure was completed by smart stent placement.There was no reported injury to the patient.The device will not be returned for evaluation.Additional information could not be obtained.
 
Additional Manufacturer Narrative
As reported, the 5mm x 2cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before nominal pressure was reached.After that, it was replaced with a different same size balloon and expanded.The procedure was completed by smart stent placement.There was no reported injury to the patient.Additional information could not be obtained.The product was not returned for analysis.A product history record (phr) review of lot 82260720 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst- at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors, although unknown, may have contributed to the reported event.However, without the return of the device for analysis and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key19174247
Report Number3007635982-2024-00110
Device Sequence Number7855868
Product Code LIT
UDI-Device Identifier20705032059289
UDI-Public(01)20705032059289(17)250831(10)82260720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue Number4400502S
Device Lot Number82260720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 RADIO FOCUS; SMART STENT
Patient SexUnknown